Alert archive / Ohio / Wind Advisories in 2014
Wind Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Dec 23, 2014, 3:42 PM EST for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Dec 24, 2014, 1:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2014, 3:42 PM EST (20:42 UTC)
- In effect from
- Dec 24, 2014, 1:00 PM EST
- Expired
- Dec 24, 2014, 8:56 PM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS71 KILN 232042 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 342 PM EST TUE DEC 23 2014 ...WINDY CONDITIONS TO AFFECT CHRISTMAS EVE TRAVEL... .DEEPENING LOW PRESSURE WILL DRAG A STRONG COLD FRONT ACROSS THE AREA WEDNESDAY AFTERNOON. VERY STRONG WINDS ALONG AND BEHIND THE FRONT WILL BEGIN EARLY WEDNESDAY AFTERNOON NEAR THE OHIO RIVER...REACHING CENTRAL OHIO AND THE NORTHERN MIAMI VALLEY BY WEDNESDAY EVENING. THE STRONG WINDS WILL START TO SUBSIDE WEDNESDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES TO THE NORTH. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072- 077>082-088-240445- /O.NEW.KILN.WI.Y.0009.141224T1700Z-141225T0300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 342 PM EST TUE DEC 23 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ OHZ026-034-035-042>046-051>056-062>065-073-074-240445- /O.NEW.KILN.WI.Y.0009.141224T2000Z-141225T0600Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN 342 PM EST TUE DEC 23 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM EST THURSDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
5 follow-up statements
911 WWUS71 KILN 240259 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 959 PM EST TUE DEC 23 2014 ...WINDY CONDITIONS TO AFFECT CHRISTMAS EVE TRAVEL... .DEEPENING LOW PRESSURE WILL DRAG A STRONG COLD FRONT ACROSS THE AREA WEDNESDAY AFTERNOON. VERY STRONG WINDS ALONG AND BEHIND THE FRONT WILL BEGIN EARLY WEDNESDAY AFTERNOON NEAR THE OHIO RIVER... REACHING CENTRAL OHIO AND THE NORTHERN MIAMI VALLEY BY WEDNESDAY EVENING. THE STRONG WINDS WILL START TO SUBSIDE WEDNESDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES TO THE NORTH. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072- 077>082-088-241100- /O.CON.KILN.WI.Y.0009.141224T1700Z-141225T0300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 959 PM EST TUE DEC 23 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ OHZ026-034-035-042>046-051>056-062>065-073-074-241100- /O.CON.KILN.WI.Y.0009.141224T2000Z-141225T0600Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN 959 PM EST TUE DEC 23 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
477 WWUS71 KILN 240901 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 401 AM EST WED DEC 24 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072- 077>082-088-241715- /O.CON.KILN.WI.Y.0009.141224T1700Z-141225T0300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 401 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ OHZ026-034-035-042>046-051>056-062>065-073-074-241715- /O.CON.KILN.WI.Y.0009.141224T2000Z-141225T0600Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN 401 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
496 WWUS71 KILN 241427 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 927 AM EST WED DEC 24 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072- 077>082-088-242230- /O.EXT.KILN.WI.Y.0009.141224T1800Z-141225T0300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 927 AM EST WED DEC 24 2014 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG GUSTS WILL BE POSSIBLE WITHIN SHOWERS AND ISOLATED THUNDERSTORMS EARLY TO MID AFTERNOON...AND IN THE WAKE OF A STRONG COLD FRONT LATE AFTERNOON AND EARLY EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ OHZ026-034-035-042>046-051>056-062>065-073-074-242230- /O.CON.KILN.WI.Y.0009.141224T2000Z-141225T0600Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN 927 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG GUSTS WILL BE POSSIBLE WITHIN SHOWERS AND ISOLATED THUNDERSTORMS MID TO LATE AFTERNOON...AND IN THE WAKE OF A STRONG COLD FRONT LATE AFTERNOON AND EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ BINAU
239 WWUS71 KILN 242047 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 347 PM EST WED DEC 24 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072- 077>082-088-250300- /O.CON.KILN.WI.Y.0009.000000T0000Z-141225T0300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 347 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG GUSTS WILL BE POSSIBLE WITHIN SHOWERS AND ISOLATED THUNDERSTORMS THROUGH LATE THIS AFTERNOON...AND IN THE WAKE OF A STRONG COLD FRONT THROUGH THIS EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ OHZ026-034-035-042>046-051>056-062>065-073-074-250500- /O.CON.KILN.WI.Y.0009.000000T0000Z-141225T0600Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN 347 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...WEST SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG GUSTS WILL BE POSSIBLE WITHIN SHOWERS AND ISOLATED THUNDERSTORMS THROUGH LATE THIS AFTERNOON...AND IN THE WAKE OF A STRONG COLD FRONT THROUGH LATE THIS EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
084 WWUS71 KILN 250156 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 856 PM EST WED DEC 24 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072- 077>082-088-250300- /O.CAN.KILN.WI.Y.0009.000000T0000Z-141225T0300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...HAMILTON...LEBANON... WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 856 PM EST WED DEC 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELED. WEST WINDS WILL CONTINUE TO GUST AROUND 30 MPH FOR A FEW MORE HOURS BEFORE DIMINISHING LATER TONIGHT. $$ OHZ026-034-035-042>046-051>056-062>065-073-074-250300- /O.CAN.KILN.WI.Y.0009.000000T0000Z-141225T0600Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... CHILLICOTHE...LOGAN 856 PM EST WED DEC 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELED. WEST WINDS WILL CONTINUE TO GUST AROUND 30 MPH FOR A FEW MORE HOURS BEFORE DIMINISHING LATER TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Dec 23, 1:26 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 23, 1:26 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 126 PM EST TUE DEC 23 2014 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL BRING THE CHANCE FOR RAIN SHOWERS TO THE AREA TODAY AND TONIGHT. AN AREA OF LOW PRESSURE WILL APPROACH THE REGION ON WEDNESDAY AND A COLD FRONT WILL MOVE THROUGH WEDNESDAY INTO WEDNESDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... VERY MOIST SOUTHERLY FLOW CONTINUES ACROSS THE AREA THIS MORNING...WITH DEWPOINTS SLOWLY RISING INTO THE 50S NOW ACROSS KY/SERN IND/SWRN OH. A MORE SELY ORIENTATION TO THE LOW LEVEL FLOW ACROSS CNTL OHIO IS KEEPING CEILINGS A LITTLE HIGHER AND DEWPOINTS IN THE MID 40S. PERSISTENT/WEAK ISENTROPIC ASCENT MAINTAINING A CORRIDOR OF DRIZZLY LIGHT RAIN UP I-71 FROM CVG TOWARD CMH BUT NOT MUCH ACCUMULATING - SO CHANCES OF MEASURABLE RAIN HAVE BEEN KEPT IN THE 30-50% RANGE FOR THE REST OF THE DAY AND PATCHY DRIZZLE AS WELL. A BETTER PUSH OF LOW LEVEL MOISTURE TRANSPORT WORKING THE ANOMALOUSLY MOIST AIRMASS SUGGESTS A MORE EXPANSIVE AREA OF RAIN ARRIVES THIS EVENING FOCUSED INITIALLY SOUTH/EAST OF I-71 BUT WILL ALSO LIKELY EXPAND WEST OF I-71 IN TIME AS MORE WELL DEFINED STATIONARY FRONT SETS UP...ARCING FROM NERN OHIO DOWN INTO SERN IND...ON WHICH LOW PRESSURE WILL TRAVERSE DURING THE DAY WED. DAMP...MILD...FOGGY...DRIZZLY IS THE STORYLINE TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... AN AREA OF LOW PRESSURE WILL APPROACH THE REGION TONIGHT AND WILL BE SITUATED JUST NW OF THE FA BY WEDNESDAY AFTERNOON. THIS FEATURE WILL CONTINUE TO MOVE NNE. A COLD FRONT WILL WORK THROUGH THE AREA WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THESE FEATURES WILL ALLOW FOR SEVERAL WAVES OF RAIN SHOWERS. THERE IS SOME INSTABILITY THAT WORKS INTO THE FA ON WEDNESDAY AND THEREFORE HAVE A MENTION OF THUNDERSTORMS IN THE FORECAST DURING THAT TIME. WITH THE PASSAGE OF THE FRONT THERE WILL THEN BE A BRIEF DRY SLOT THAT IS EXPECTED TO WORK INTO THE AREA. THIS WILL ALLOW FOR A DECREASE OR LULL IN THE PRECIPITATION. IT IS ALSO DURING THIS TIME THAT WIND GUSTS ARE EXPECTED TO BE THE GREATEST. MODEL SOUNDINGS ARE INDICATING GUSTS AROUND 35 TO 45 KNOTS. AT THIS POINT IN TIME INCREASED WIND GUSTS HOWEVER DID NOT GO AS HIGH AS THE 45 KNOTS. DID INCREASE WIND GUSTS TO PRIMARILY BETWEEN 35 AND 40 KNOTS. DUE TO THIS PROXIMITY TO WIND ADVISORY CRITERIA HAVE DECIDED TO INCLUDE THESE WIND GUSTS IN THE HWO. ADDITIONAL PRECIPITATION...THIS TIME GENERALLY IN THE FORM OF LIGHT SNOW...WILL WORK INTO THE AREA OVERNIGHT WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS IS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. PRECIPITATION LOOKS TO BE LIGHT WITH THIS FEATURE AND THEREFORE LIMITED ANY SNOWFALL AMOUNTS TO AROUND A HALF INCH OR LESS. THE BEST CHANCE FOR SEEING LIGHT ACCUMULATING SNOW WILL BE ACROSS NORTHWESTERN AND NORTHERN PORTIONS OF THE FA. PRECIPITATION WILL TAPER OFF THURSDAY MORNING. HAVE PRECIPITATION IN THE FORM OF SNOW SHOWERS THURSDAY MORNING BEFORE TAPERING OFF HOWEVER THERE ARE SOME INDICATIONS THAT THERE WILL NOT BE ICE IN THE CLOUDS. IF THIS IS THE CASE LIGHT DRIZZLE MAY OCCUR INSTEAD OF THE SNOW SHOWERS ON THURSDAY. DUE TO THRESHOLD TEMPERATURES BEING CLOSE TO HAVING ICE INTRODUCED ON THURSDAY WENT WITH THE SNOW SHOWER CHANCES FOR NOW. HIGH PRESSURE WILL BEGIN TO WORK INTO THE AREA THURSDAY NIGHT AND CLOUD COVER WILL BEGIN TO DECREASE ACROSS THE REGION. && .LONG TERM /FRIDAY THROUGH MONDAY/... SURFACE RIDGE OF HIGH PRESSURE WILL GRADUALLY MOVE OFF TO THE EAST THURSDAY NIGHT INTO FRIDAY WHILE LOW PRESSURE AND A COLD FRONT APPROACH FROM THE WEST. MODELS HAVE SLOWED DOWN THIS SYSTEM SOME. AS SUCH...WE SHOULD SEE SOME SUNSHINE ON FRIDAY. WITH SOUTHERLY FLOW AND DIABATIC HEATING...TEMPERATURES ARE FORECAST TO WARM INTO THE UPPER 40S TO THE LOWER 50S. FOR FRIDAY NIGHT INTO SATURDAY...COLD FRONT WILL MOVE SLOWLY SOUTHEAST INTO OUR AREA. SYSTEM CONTINUES TO BE MOISTURE STARVED FOR THE MOST PART...RESULTING IN THE CONTINUATION OF LOW CHANCE POPS. WE SHOULD SEE SOME LIGHT RAIN AND/OR LIGHT SNOW DURING THIS PERIOD AS COLDER AIR SLOWER FILTERS INTO THE REGION. FOR THE PERIOD SATURDAY NIGHT INTO SUNDAY...OPERATIONAL 12Z MODELS BEGIN TO DIVERGE SIGNIFICANTLY WITH EACH OTHER. FORECAST SOLUTIONS FROM EACH MODEL ARE DEPENDENT ON WHETHER S/WV ENERGY ASSOCIATED WITH THE SYSTEM ON SATURDAY REMAINS IN TACT AS ONE FEATURE AS IT HEADS NORTHEAST THROUGH THE GREAT LAKES...OR SPLITS INTO TWO DISTINCT PIECES OF ENERGY...WITH ONE HANGING BACK. THE GFS AND ECMWF ARE IN STARK OPPOSITES OF EACH OTHER WITH THE GFS MAINTAINING THE ONE S/WV SOLUTION AND THE ECMWF MAINTAINING TWO DISTINCT S/WVS. THE CMC WAS SPLIT BETWEEN THE TWO WITH A WEAKER SECONDARY HANG BACK S/WV. AS A RESULT...THE GFS FORECASTS HIGH PRESSURE FOR SUNDAY AND COLDER TEMPERATURES WHILE THE ECMWF DEVELOPS A SFC WAVE ALONG STALLED OUT FRONTAL BOUNDARY...PUSHING PCPN NORTH OF THE OHIO RIVER AND EVEN ALL THE WAY TO THE SOUTHERN GREAT LAKES. OBVIOUSLY THIS IS A LOW CONFIDENCE FORECAST ATTM AND HAVE TAKEN A BLEND OF WPC/GFS/CMC WHICH BRINGS LOW CHANCES FOR RAIN/SNOW TO OUR SRN CWFA ON SUNDAY WHILE MAINTAINING A DRY FORECAST FARTHER NORTH. HIGH PRESSURE SHOULD ESTABLISH ITSELF ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. TEMPERATURES WILL BE SLIGHTLY BELOW SEASONAL NORMALS BY THEN. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... IFR AND EVEN SOME LIFR CIGS HAVE SPREAD NORTHWARD ACROSS THE TAF SITES EARLY THIS AFTERNOON...WITH ONLY CMH/LCK REMAINING IN MVFR /THIS DUE TO SELY FLOW MAINTAINING A LITTLE DRIER FEED IN CNTL OH/. MOIST SOUTHERLY FEED TO CONTINUE THROUGH AFTN WITH IFR CONDITIONS LIKELY TO LINGER MOST TAF SITES BUT MAY EDGE UPWARD TOWARD MVFR AT SOME POINT. PATCHES OF -SHRA/DZ WILL CONTINUE TO PLAGUE THE SITES THROUGH AFTERNOON WITH MVFR VSBYS IN MIST/BR BUT ANY RAIN INTENSITIES WILL BE VERY LIGHT. LATE AFTN/EVENING...A RENEWED SLUG OF MOISTURE WILL CARRY NORTHWARD OVER THE SITES WITH SHOWERS REDEVELOPING. THIS SHOULD KEEP IFR CIGS IN AT MOST LOCATIONS...ALTHOUGH DAYTON MAY REMAIN LIFR THROUGH THIS PERIOD. CMH/LCK REMAIN THE BEST CHANCES OF STAYING MVFR WITH TRAJECTORIES OUT OF DRIER AIR OVER SOUTHEAST/EASTERN OHIO. ON/OFF SHOWERS AT THE SITES THROUGH THE NIGHT AND CONTINUING LOW CIGS AND MVFR VSBYS. AS LOW PRESSURE DEVELOPS NORTHWARD FROM THE LOUISVILLE AREA TOMORROW MORNING...A NOTED INCREASED WINDS WILL BE SEEN...FIRST FROM THE SOUTHEAST AND THEN VEERING TO SOUTH AS THE LOW PASSES TO THE WEST. A STRONG COLD FRONT WILL SWING THROUGH THE DAY/LUK/CVG SITES AROUND NOON WITH POTENTIAL FOR STRONG WIND GUSTS EXCEEDING 30KTS...AND COULD VERY WELL BE 40+ KTS. WILL HOLD ON THOSE STRONGER GUSTS FOR RIGHT NOW DUE TO TIMING UNCERTAINTIES. BAND OF SCT-BKN SHOWERS AND PERHAPS A FEW STORMS TO ACCOMPANY THE FRONT. OUTLOOK...IFR CEILINGS AND MVFR VISIBILITIES EXPECTED WEDNESDAY MORNING. MVFR CEILINGS LIKELY TO CONTINUE INTO THURSDAY. SOUTHWEST WINDS WILL STRENGTHEN AND BECOME GUSTY LATE WEDNESDAY. STRONG WINDS WILL CONTINUE WEDNESDAY NIGHT WITH GUSTS UP TO 40 KT AS WINDS VEER TO THE WEST. THE WINDS WILL DIMINISH ON THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...BINAU SHORT TERM...NOVAK LONG TERM...HICKMAN AVIATION...BINAU
Hazardous weather outlook, Dec 23, 3:52 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 352 AM EST TUE DEC 23 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-241000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 352 AM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS WILL INCREASE ACROSS THE AREA WEDNESDAY EVENING INTO WEDNESDAY NIGHT. WIND GUSTS UPWARDS OF 40 TO 45 MPH WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 23, 10:33 AM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1033 AM EST TUE DEC 23 2014 INZ050-058-059-066-OHZ042-060-070-231800- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-PREBLE-BUTLER- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...GREENVILLE...EATON...HAMILTON 1033 AM EST TUE DEC 23 2014 ...LOCALLY DENSE FOG INTO EARLY AFTERNOON... DENSE FOG...WITH VISIBILITIES TO LESS THAN A QUARTER OF A MILE...WILL CONTINUE ACROSS PORTIONS OF THE AREA INTO EARLY AFTERNOON. BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES ACROSS SOUTHEAST INDIANA...AND PORTIONS OF SOUTHWEST AND WEST CENTRAL OHIO THROUGH AT LEAST 1 PM. VISIBILITIES WILL IMPROVE SOMEWHAT AS THE AFTERNOON WEARS ON. BINAU
Nearby
Wind Advisories in Ohio, 2014Wind Advisories in Kentucky, 2014Wind Advisories in Indiana, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.